Jump to content

Margo: Weaning off Effexor


Margot

Recommended Posts

Hi everyone

 

I'm new to this site and I'm weaning myself off venlafaxine as well. 

I've never had any problem by changing from Efexor to a generic brand. I started on Efexor, changed to Bluefish, then took an Irish generic brand, then bluefish again and now I'm back to Efexor, 

 

I began to take Efexor December last year after the first and only depression in my life. The doctor put me on 37.5 for 4 days and then increased the dosage to 75mg. It was awful. It took me about 6 weeks to feel ok. I think Efexor was of great help during that difficult time but now I think it's time to stop it. I've gained about 14 lbs in weight - I used to be quite fit and now none of my trousers fit me anymore - and I have absolutely zero libido. When I drink alcohol I get drunk really fast  and the hangovers are just evil. Over the last 9 months only once I forgot to take the tablets and the vertigo was just unbearable. I feel slightly detached from everything around me. I want to feel like myself before I had the depression.

 

I went to the doctor and he suggested me to take one capsule of 75mg every other day. Nonsense. So I realized that was pointless to be paying €60 for a consultation with a GP that knew nothing about antidepressants withdrawals and I decided to quit it on my own.

 

I was taking a generic brand from the Bluefish pharmaceutical. Inside the 75 mg capsule there were 6 pills. I got rid of one and took the 5 remaining ones and kept that dosage for a fortnight- so for 2 weeks I was on 62.5 mg and I was feeling ok except for the occasional brain zap and a bit of vertigo but I could work and sleep well. 

 

Then I decreased an extra 12.5mg - I was taking two of the pills out and taking the remaining 4 - so I was on 50mg per day. I was feeling grand so I became really brave and 10 days later I decided to cut down an extra 12.5 and take only 37.5mg. I called my doctor and asked for the 37.5 mg prescription. It was a mistake.

 

I felt the withdrawals really really bad for about 1 week. I couldn't stop crying. Everyone was annoying me. Suicide thoughts were cramping my head. I was physically sick. I was so nauseous.I decided to hold on to that dose for 3 weeks. Now I'm doing ok - only slightly embarrassed for behaving so erratically to everyone around me. I don't feel like crying at all and even my libido is coming back. Yeah!

 

Next week I'll start taking 25 mg. I'm planning to taper it off as slowly as I possible can. I hope to be free of it by the end of November.

Link to comment

Hang in there. I am new to this site also. I have found the most wonderful caring and knowledgeable people here. I only wish the majority of Docs had 1/2 of this info & that I would have found this site about 5 years ago!. Blessings to you!!

 

Jan. 1994 Pamelor

2000 switched to Zoloft 

2011 Zoloft pooped out- Dr. switched me directly to Lexapro15mg -had a horrible 6mths

2013 upped Lexapro to 20 mgs-pooped out

June 2013 Dr. added 150 Wellbutrin to Lexapro.

July 2013 Switched back to Zoloft 100mgs.Was still taking Wellbutrin. Lots of anxiety from the Wellbutrin

July 2013 Started to wean Wellbutrin- off by Sept.

Oct. 2013 added 400 mgs of Neurotin to the Zoloft

Jan 2014 Tapered off of the Zoloft and onto Prozac 30 mgs. Also still taking 400 mgs Neurotin

Feb 2014 Reduced Prozac to 13 mgs. Still taking 400 mgs Neurotin

Aug. 2014 Prozac 13 mgs. Finished with Neurotin. .7 Risperadol

 

Link to comment
  • Moderator Emeritus

Margo,

 

You're tapering too fast.  Please read these topics:

 

Why Decrease By 10% of My Dosage?

 

Tips for Tapering Effexor

 

Believe me, going too fast is asking for trouble in terms of withdrawal symptoms that don't go away for a long, long time.  Effexor is especially bad in that it has a way of delaying really bad withdrawal symptom for months, and then--nasty surprise!

 

Welcome to the forum.  You'll find lots of good information and friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Administrator

Welcome, Margo.

 

The withdrawal symptoms have given your nervous system a shock. Please consider stabilizing on the 25mg for a month or more before making another decrease, then go down very slowly, as the link Jemima gave you advises.

 

The last leg is often the most difficult in tapering. Try to treat your nervous system very gently with very small decreases.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thank you so much!

 

I will try to stabilize for 4 weeks for each decrease. I have just started a new job and I can't afford going crazy while I am there.

What amazes me is that I haven't been on these drugs for too long and my body can't deal with not having then :(

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy